Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 11, 2024, 4:14 AM EDT for Chautauqua County, New York. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2024, 4:14 AM EDT (08:14 UTC)
- Expired
- Jul 11, 2024, 2:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
211 WHUS41 KBUF 110814 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 414 AM EDT Thu Jul 11 2024 NYZ019-111615- /O.NEW.KBUF.BH.S.0007.240711T0814Z-240711T1800Z/ Chautauqua- 414 AM EDT Thu Jul 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JM
2 follow-up statements
716 WHUS41 KBUF 111123 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 723 AM EDT Thu Jul 11 2024 NYZ019-111800- /O.CON.KBUF.BH.S.0007.000000T0000Z-240711T1800Z/ Chautauqua- 723 AM EDT Thu Jul 11 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
553 WHUS41 KBUF 111828 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 228 PM EDT Thu Jul 11 2024 NYZ019-111930- /O.EXP.KBUF.BH.S.0007.000000T0000Z-240711T1800Z/ Chautauqua- 228 PM EDT Thu Jul 11 2024 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 11, 3:41 AM EDT, 33 minutes earlier.
Area forecast discussion, Jul 11, 3:41 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
341 AM EDT Thu Jul 11 2024
.SYNOPSIS...
Scattered light showers will continue for the remainder of the
overnight as the remnants of Beryl move east across Lake Ontario.
While some lingering showers and thunderstorms (east of Lake
Ontario) will be possible on Thursday, the trend towards fair
weather will continue. Looking ahead to Friday and Saturday, it will
be very warm and moderately humid as weak high pressure will be in
control.
&&
.NEAR TERM /THROUGH FRIDAY/...
Scattered showers continue through the remainder of the overnight
as the weakening remnants of Beryl move east across Lake Ontario.
Otherwise, a wealth of clouds will remain overhead. Temps will
bottom out in the mid to upper 60s.
Unsettled weather will continue into Thursday as wraparound moisture
on the back side of Beryl continues to impact the area as the
system slowly weakens and pulls away from the area. Drier air
associated with high pressure trying to build in from the west
will then allow shower activity to slowly taper off from west
to east through the afternoon and early evening. The terrain
east of Lake Erie will see the best chances for showers in the
morning owed to upslope flow. This same scenario will then
translate to the higher terrain east of Lake Ontario for the
early and mid afternoon hours. Will have Lkly PoPs to account
for this across these areas. Otherwise, expect just scattered
showers elsewhere. It will be cooler and bit less humid with
highs ranging through the 70s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A shortwave trough will ripple across southern Ontario and Quebec
Friday night through Saturday with zonal flow setting up across the
lower Great Lakes Saturday night. Meanwhile at the surface, ridging
across the eastern Great Lakes will support fair weather through for
the start of the weekend. However, temperatures and humidity levels
will be on the rise creating warm sticky conditions Saturday. Highs
Saturday will peak in the 80s with the warmest temperatures across
the Genesee Valley and south of Lake Ontario.
The next mid-level shortwave trough will cross the Great Lakes
Sunday and Sunday night, which in return will support the next round
of showers and thunderstorms to enter into the region starting
Sunday afternoon. Despite the shower and thunderstorm activity,
should not the whole day will not be a complete wash out.
Southwesterly flow will advect in warm moist air into the region
Sunday, creating sultry conditions with highs maxing out in the
upper 80s across the Southern Tier and eastern Lake Ontario region
to the low 90s across the Genesee Valley.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Longwave troughing will be in place across the Great Lakes
throughout the first half of the new work week. A few shortwave
troughs will rotate through this longwave pattern during this time
as well. With this pattern overhead, diurnally driven convection
will be possible each day. The last potent shortwave trough that
causes the longwave pattern to shift mid-week, will support a cold
front to pass from west to east, supporting showers and storms
Tuesday night and Wednesday.
Despite the longwave troughing pattern overhead, warm westerly flow
will persist, maintaining temperatures well above average for the
start of the week.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Plentiful low level moisture associated with Beryl will remain in
place through the remainder of the overnight into Thursday. This has
caused CIGS across the bulk of the area to lower into the IFR/LIFR
range. The exception is across the Genesee Valley where a wedge of
drier air is currently in place, keeping CIGS at KROC in the low VFR
range for now. Expect CIGS to lower at least to MVFR by early
morning here as well. Otherwise, widely scattered showers will be
found across the region along with some patchy mainly light fog.
The LIFR to IFR CIGS will persist through at least the first half of
Thursday, before drier air slowly starts to work in during the
afternoon with CIGS slowly improving toward MVFR by late in the day
across western NY, while IFR CIGS may hang on east of Lake Ontario
through the end of the 06Z TAF period. Scattered showers will slowly
taper off from west to east through Thursday afternoon and early
evening, with a rumble of thunder or two possible east of Lake
Ontario.
Outlook...
Friday...Mainly VFR.
Saturday...Mainly VFR with a low chance of showers and thunderstorms
well inland from the lakes.
Sunday...Mainly VFR with a chance of showers and thunderstorms.
Monday...VFR to MVFR with scattered thunderstorms.
&&
.MARINE...
Moderate east to northeast winds will continue on Lake Ontario for
the remainder of the overnight. Meanwhile on Lake Erie, mainly fresh
southwest winds will become westerly Thursday where SCAs remain in
place through 2 PM Thursday.
Moderate to fresh westerlies will be found on Lake Erie and western
Lake Ontario through early Thursday afternoon, otherwise the surface
pressure gradient will then relax throughout the region later
Thursday and especially Thursday night as high pressure from the
upper Great Lakes will move into the region. This will encourage
winds and waves to lower through the period.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for LEZ040-
041.
&&
SYNOPSIS...JM/RSH
NEAR TERM...JM
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...JM
MARINE...JM/RSHHazardous weather outlook, Jul 10, 10:38 PM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1038 PM EDT Wed Jul 10 2024 NYZ004-005-010>014-019>021-085-120245- Wayne-Northern Cayuga-Northern Erie-Genesee-Wyoming-Livingston- Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 1038 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-120245- Niagara-Orleans-Monroe- 1038 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-120245- Oswego-Jefferson-Lewis- 1038 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-120245- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1038 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-SLZ022-024-120245- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1038 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 10, 10:48 PM EDT, 5 hours 26 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Buffalo NY
1048 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM Tstm Wnd Dmg 1 NE Akron 43.03N 78.48W
07/10/2024 Erie NY Trained Spotter
Trees down in the road off of Bloomingdale
Road.
0735 AM Tstm Wnd Dmg 3 N Holley 43.27N 78.03W
07/10/2024 Orleans NY Law Enforcement
Trees down near Carton and Ridge Roads. Time
estimated from radar.
1034 AM Tstm Wnd Dmg Henderson 43.85N 76.18W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down. Time estimated
from radar.
1037 AM Tstm Wnd Dmg Sackets Harbor 43.94N 76.12W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down in Sackets. Time
estimated from radar.
1040 AM Tstm Wnd Dmg 3 ENE Sackets Harbor 43.96N 76.06W
07/10/2024 Jefferson NY Trained Spotter
12 inch diameter tree limbs down near routes
180 and 3.
1047 AM Tstm Wnd Dmg Adams Center 43.86N 76.00W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down in Adams Center.
Time estimated from radar.
1142 AM Tstm Wnd Dmg 2 ENE Ripley 42.28N 79.67W
07/10/2024 Chautauqua NY Law Enforcement
Tree down on Klondike Road near Ripley.
Report from county sheriff. Time estimated
from radar.
1205 PM Tstm Wnd Dmg 3 S Forestville 42.43N 79.18W
07/10/2024 Chautauqua NY Trained Spotter
Spotters report trees down and barn roof
blown off near Straight Road and Zahm Road.
Time estimated from radar.
1206 PM Tornado 4 SSW Forestville 42.42N 79.20W
07/10/2024 Chautauqua NY NWS Storm Survey
EF-1 tornado damage confirmed from the Town
of Arkwright to the Town of Hanover.
Estimated peak winds were 110 mph. Estimated
path length was 3.0 miles. Estimated maximum
width was 150 yards.
1217 PM Tstm Wnd Dmg 4 E Forestville 42.47N 79.10W
07/10/2024 Chautauqua NY Public
Pole and power lines down on ground.
1219 PM Tstm Wnd Dmg Forestville 42.47N 79.17W
07/10/2024 Chautauqua NY Trained Spotter
Trained spotter reported tree damage on
Center Street in Forestville.
1225 PM Tstm Wnd Dmg 2 S Farnham 42.57N 79.08W
07/10/2024 Erie NY NWS Employee
Tree down on median of I90. Time estimated
by radar.
1240 PM Tornado 2 SE Eden 42.62N 78.87W
07/10/2024 Erie NY NWS Storm Survey
EF-0 tornado damage confirmed in the Town of
Eden. Estimated maximum winds were 85 mph.
Path length estimated at 0.9 miles. Maximum
width estimated at 75 yards.
1241 PM Tstm Wnd Dmg 3 WSW North Boston 42.65N 78.83W
07/10/2024 Erie NY Law Enforcement
Roof off of at least one house in East Eden,
damage to at least 2 others. Several trees
and powerlines down in East Eden. Time
estimated from radar.
1244 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Roof damage to a house.
1244 PM Tstm Wnd Dmg 3 NW Langford 42.62N 78.87W
07/10/2024 Erie NY Emergency Mngr
Trees and wires down.
1245 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Tree on house.
1246 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Roof blown off house.
1247 PM Tstm Wnd Dmg 3 WSW North Boston 42.65N 78.83W
07/10/2024 Erie NY Emergency Mngr
Tree down on a generator.
1255 PM Hail Orchard Park 42.76N 78.75W
07/10/2024 M1.00 Inch Erie NY Public
0108 PM Tstm Wnd Dmg 2 S Snyder 42.93N 78.78W
07/10/2024 Erie NY NWS Employee
Tree down near Harlem and Rt 33. Time
estimated by radar.
0122 PM Hail Glenfield 43.71N 75.40W
07/10/2024 M1.00 Inch Lewis NY Public
1 inch hail. Time estimated by radar.
0136 PM Marine Tstm Wind 1 NW Oswego 43.47N 76.51W
07/10/2024 M41 MPH LOZ044 NY C-Man Station
0137 PM Tstm Wnd Dmg 1 E Williamsville 42.96N 78.72W
07/10/2024 Erie NY NWS Employee
Tree down on Youngs Road near Lyndhurst
Road. Time estimated by radar.
0142 PM Tstm Wnd Dmg New Haven 43.48N 76.32W
07/10/2024 Oswego NY Public
Tree and wires down.
0151 PM Tstm Wnd Dmg Mexico 43.46N 76.23W
07/10/2024 Oswego NY 911 Call Center
Tree and wires down.
0154 PM Tstm Wnd Dmg Springwater 42.63N 77.60W
07/10/2024 Livingston NY Law Enforcement
Trees down in Springwater.
0156 PM Tstm Wnd Dmg 3 NNE Geneseo 42.84N 77.79W
07/10/2024 Livingston NY Law Enforcement
Wires down.
0202 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Trees down.
0210 PM Tstm Wnd Dmg Webster 43.21N 77.42W
07/10/2024 Monroe NY 911 Call Center
Trees down in Webster.
0221 PM Tstm Wnd Dmg 3 S Ontario 43.18N 77.29W
07/10/2024 Wayne NY Public
Several small trees down.
0221 PM Tstm Wnd Dmg 1 E Webster 43.21N 77.40W
07/10/2024 Monroe NY Law Enforcement
Multiple reports of wires down.
0224 PM Tstm Wnd Dmg Canandaigua 42.89N 77.27W
07/10/2024 Ontario NY Law Enforcement
Powerlines down in Canandaigua. Time
estimated from radar.
0226 PM Tstm Wnd Dmg 5 WNW Rushville 42.78N 77.32W
07/10/2024 Ontario NY 911 Call Center
Tree down on wires.
0259 PM Tstm Wnd Dmg 5 NNE Geneva 42.94N 76.96W
07/10/2024 Ontario NY Public
Tree down blocking road. Time estimated from
radar.
0303 PM Tstm Wnd Dmg 4 SE Phelps 42.92N 77.01W
07/10/2024 Ontario NY Law Enforcement
Tree down blocking both lanes on Pre Emption
Rd.
0320 PM Flash Flood 1 NE Lowville 43.79N 75.48W
07/10/2024 Lewis NY CO-OP Observer
Water flowing over streets in Lowville.
Rainfall of 2.32 inches from 1 pm to 324 pm.
0350 PM Tstm Wnd Dmg Cato 43.17N 76.57W
07/10/2024 Cayuga NY 911 Call Center
Multiple reports of trees and wires down in
Cato.
0400 PM Flash Flood 2 ESE Lowville 43.77N 75.46W
07/10/2024 Lewis NY Public
Deep water flowing over Markowski Road.
Traffic unable to drive through.
0431 PM Tstm Wnd Dmg 4 WNW Constantia 43.28N 76.07W
07/10/2024 Oswego NY Public
Tree and wires down.
0500 PM Flash Flood Lowville 43.79N 75.49W
07/10/2024 Lewis NY Public
North State Street closed due to flooding.
0510 PM Tstm Wnd Dmg Lowville 43.79N 75.48W
07/10/2024 Lewis NY 911 Call Center
Cable line down on Sharp Street.
0515 PM Flash Flood Lowville 43.79N 75.49W
07/10/2024 Lewis NY Public
Several inches of water inside Lowville
Academy. Athletic fields under water.
0515 PM Flash Flood 1 ESE Lowville 43.78N 75.48W
07/10/2024 Lewis NY Public
Hemlock Drive and Ross Road closed due to
deep water flowing over the road.
0515 PM Flash Flood 4 E Lowville 43.78N 75.42W
07/10/2024 Lewis NY Public
Number Four Road and Pine Grove Road closed
due to flooding.
0530 PM Flash Flood Lowville 43.79N 75.50W
07/10/2024 Lewis NY Public
Collins Street flooded, deep water flowing
through neighborhood.
0530 PM Flash Flood 3 SSE New Bremen 43.79N 75.43W
07/10/2024 Lewis NY Public
Snell Road closed due to flooding. Flood
waters reaching houses.
0545 PM Flash Flood 1 SE Lowville 43.78N 75.48W
07/10/2024 Lewis NY 911 Call Center
Turin Road Flooded. Several cars stranded in
high water.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:06 PM EDT | Areal Flood Warning | BUF | Lewis | 17 hr |
| Jul 11, 6:38 AM EDT | Areal Flood Warning | BUF | Lewis | 29 hr |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.